Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
maddy001

Can someone point me in the right direction?

Recommended Posts

I have very bad skin and my GP gave me a contraceptibe known as dianette to curb it. Probelm is I broke out like crazy but I'm not sure whether it is due to this pill because it comes with warnings that skin might breakout intially and I'm only into my second week of taking this pill. I am very self conscious now and I want to take another medicine such as antibiotics to curb my breakouts.

Can I take both dianette and antibiotics at the same time? If not can I use topical antibiotics then? I'm also using Retin-A 0.05% at night as well. I'm very sad now because of my horrible acne( Its all over my face and back) and I am ashamed to step out of my house so I cooped up at home all day because its my vacation. Can someone please point me in the right direction?

Share this post


Link to post
Share on other sites

I don't think it's a good idea to mess with your hormones and go on antibiotics at the same time. The problem with antibiotics is that they can't distinguish between good and bad bacteria, so while you may clear up for a while, your acne is going to come back again eventually (resistance) and your body will be weaker because there are no good bacteria to protect it.

Share this post


Link to post
Share on other sites

The contraceptive is only a temporary measure because my acne is terribly serious. My GP only intended for me to use the contraceptive until my skin clears up then she says she will put me on a non-medicine regimen using only topical creams or lotions to curb my acne. Any other advice that can help curb my acne? Topical antibiotics?

Share this post


Link to post
Share on other sites
I don't think it's a good idea to mess with your hormones and go on antibiotics at the same time. The problem with antibiotics is that they can't distinguish between good and bad bacteria, so while you may clear up for a while, your acne is going to come back again eventually (resistance) and your body will be weaker because there are no good bacteria to protect it.

Well right now Im taking the bcp OrthoTriCyclen Lo..No one ever said anything to me that I shouldnt be taking bcp and antibiotics at the same time, I have been for almost 2 years now..I think bcp and antibiotics are ok, but Im not familiar with the Dianette so Im not sure..For topicals I use benzaclin at night..at first it was amazing, but again I think Ive gotten resistant to that too..Good luck though!!! Let me know if you find something that works for you

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×